Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sudden hike in blood pressure?

I'm 62 in good health. I take Verapamil SR 120mg. My BP is usually 130/82. I rarely check it. It seems to have spiked o 160/95, Pulse 85. I feel my usual good self. No other medications and a few supplements. Vegetarian diet - high fiber. Biggest vice is coffee with half and half. What could cause sucha spike? 95 year old mother has lifetime hx of high BP.
Wed, 19 Apr 2017
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Cardiologist 's  Response
Hi, thanks for posting a question on our site.
In this kind of situation from my clinical experience can be caused by coffee intake, smoking or salt consumption etc.
I usually advise my patients in this type of situation to continue taking medications as prescribed and make sure to check blood pressure medications first thing in the morning for 3-4 days, if it continues to be high then I review prescribed medications.
I suggest you consult your physician if you continue to get high measurements. I hope this helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a 44 year old woman in very good health. I live an active lifestyle and walk between 3-6 miles 4 times/week, I bicycle and hike, I drink...

Recent questions on  Verapamil

doctor1 MD

I was awakened between 2 & 4 am Monday morning with a pain on the back of my head on the lower left side. During the day the pain persisted but it...

doctor1 MD

Im a 39 yo female with migraine headaches that started 1 year ago yesterday. I also developed horner s syndrome with left eyelid drooping, left...

doctor1 MD

I HAVE BEEN TAKING VERAPAMIL HCL 80 MG TABS FOR ABOUT 8 MONTHS NOW 1 AND A HALF TABS IN THE MORNING AND 1 AND A HALF TABS AT NIGHT LATELY I HAVE...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I have spinal hyprotopic cardiomyopathy and take verapamil slow...

doctor1 MD

My mother is 74 y/o with afib., which she was diagnosed with about 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later...

doctor1 MD

Hi, I'm a 32 male, i have a unilateral headache that is constant for around two weeks on my left side. My GP has checked the back of my eyes and...

doctor1 MD

My husband is in good health with annual check-ups. He had (3) Heart Stints in 2009 and continues to take Verapamil 180 mg to control an irregular...